Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 352, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 1998, 2:40 PM CDT for Maury County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1998, 2:40 PM CDT (19:40 UTC)
- Expired
- Jul 3, 1998, 3:25 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
991 WUUS1 KBNA 031939 RRA SVRBNA TNC119-032025- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT FRI JUL 3 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN MIDDLE TENNESSEE * UNTIL 325 PM CDT * AT 237 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF COLUMBIA OR 5 MILES NORTHWEST OF NORGRASS HILL MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... BROADVIEW AT 245 PM CDT CARTERS CREEK AT 245 PM CDT COLUMBIA AT 245 PM CDT SOUTHPORT AT 245 PM CDT MCCAINS AT 250 PM CDT STIVERSVILLE AT 300 PM CDT CULLEOKA AT 305 PM CDT DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS WSS/SW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:35 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 3, 9:35 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 935 AM CDT FRI JUL 3 1998 MODIFYING 12Z BNA SNDG USING XPCTD SFC PARAMETERS AND CONDITIONS OBSERVED UPSTREAM AT LIT AND SGF YIELD A MDTLY UNSTBL AMS OVR MID-SOUTH. IN ADDITION...WK S/W NOTED IN UPR LVL FLOW WHICH WL SWING ACRS RGN THIS AFTN. THUS APPRS THAT SUFFICIENT MSTR AND DYNAMICS IN PLACE FOR SCT TSTMS LATR TDY...DSIPTG EARLY THIS EVENING. WITH CONVCTN ALREADY AFFECTG WRN KY...WOULD LIKE TO SEE POPS INCREASED TO GOOD CHC OR LIKELY ESP NW QUARTER OF MID TN. FOR AREAS NR PLATEAU...30-40% POP SHOULD SUFFICE. WITH CNVCTN XPCTD THIS AFTN...MAY NEED TO LWR HIGH TEMPS A CAT ESP NRN MID TN. QUICK REVIEW OF 00Z GRIDDS REVEALS THAT 4ANY CONVCTN THAT FIRES IN THE MID MS VLY WL MIGRATE SEWD INTO TN VLY LATE TNGT/PRE-DAWN HRS SAT. THIS MATTER WL NEED TO BE CLOSELY SCRUTINIZE FOR AFTN ZN FCST PACKAGE. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jul 3, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 48 min |
| Jul 3, 3:10 PM CDT | Flash Flood Warning | OHX | Maury | 2 hr |
| Jul 3, 4:57 PM CDT | Flash Flood Warning | OHX | Wayne | 93 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.